ok, I was dx w rrms a month ago. As soon as i started takin the pred. I found out I had an STD starting w an H. Disgusting, i know. But it seems to still be getting worse and i am on valtrex. Plus i just found out than these types of things can cause a relapse. Can anyone help me w some info on this plz? Thanks
Any viral infection can cause a "Pseudo-Relapse." Any relapse triggered by fever or illness is not usually considered a true relapse. One of the things you might be interested in is that some of the Herpes virus strains have been implicated as possible MS triggers.
There is a theory that genetics predispose people to MS, but a specific virus or set of viruses is needed to activate the immune system to start it attacking myelin. One of the viruses immplicated is HHV6 (Roseola). There is another theory that HSV-2 (genital herpes) infection in people with out HSV-1 (cold sore) immunity is associated with MS is some people.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.